Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 122, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 18, 2008, 1:29 PM EDT for 4 counties in Indiana; Wabash County, Illinois. It took effect at Mar 18, 2008, 3:12 PM EDT. It was in force for 32 days.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 1:29 PM EDT (17:29 UTC)
- In effect from
- Mar 18, 2008, 3:12 PM EDT
- Expired
- Apr 19, 2008, 9:00 AM EDT
- In force
- 32 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Moderate
Counties Wabash County, IL, Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 38 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Petersburg (PTRI3).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03374000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 18, 7:30 AM EDT, 5 hours 59 minutes earlier.
Area forecast discussion, Mar 18, 7:30 AM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 AM EDT TUE MAR 18 2008 .AVIATION DISCUSSION...FOR THE 12Z TAFS AN ABUNDANCE OF MOISTURE WILL CONTINUE TO MOVE THROUGH TAF LOCATIONS THROUGH THE TAF PERIOD. THIS WILL CAUSE PERIODS OF RAIN TO MOVE THROUGH TAF LOCATIONS. MOST OF THE RA WILL BE IN THE HUF...IND AND BMG LOCATIONS. A COLD FRONT WAS IN IOWA AND MO. CONDITIONS MAY BRIEFLY INCREASE TO MVFR LVLS AT THE BEGINNING OF THE TAFS. AS THE FRONT APPROACHES THEY WILL DECREASE TO IFR LVLS. THE COLD FRONT WILL MOVE NEAR THE OHIO RVR BY THIS EVENING. AIR OVERRUNNING THE FRONT WILL CONTINUE THE RAIN AND IFR CONDITIONS. SOME FOG WILL MOVE IN AFT 05Z. THIS WIL GIVE CONDITIONS NEAR LIFR LEVELS. && .DISCUSSION... RADAR MOSAIC/OBS/IR SAT SHOW RAIN STRETCHING FROM TX THRU IND. MOST CG LIGHTNING STILL TO THE SW OF THE FA IN SRN IL AND MO. TEMPS WERE IN THE LOW 40S WITH DEWPTS IN THE MID 30S TO MID 40S WITH WINDS OUT OF THE SE AROUND 10 KTS. CURRENT RADAR ESTIMATES SHOW AROUND HALF AN INCH OF RAIN HAS FALLEN OVR NW AND SW FA SO FAR. FCST FOCUS IS ON POPS/QPF AMTS WITH STORM SYSTEM OVR THE FA THRU WED. MODELS IN GOOD AGREEMENT SO WL USE A BLEND. A STRONG UPR TROF CURRENTLY OVR THE SW WL SLOWLY MV NE FROM MEXICO TO EAST COAST OVR THE NEXT FEW DAYS...EJECTING S/W IMPULSES THAT WL CONTINUE TO AFFECT THE FA UNTIL THE BASE OF THE TROF PASSES THRU THE FA BY WED EVENING. A STRONG UPR RDG OVR THE ERN US WL DIRECT THESE IMPULSES UP FROM TX INTO INDIANA PROVIDING FORCING ALOFT AND CREATING SFC WAVES ALONG THE FNT THAT IS STALLED OUT IN THAT SAME LOCATION. THIS WL CONTINUE TO KEEP RAIN OVR THE FA THRU WED. WITH THE GULF MOISTURE STREAMING UP TO THE AREA HEAVY RAIN WL CONTINUE TO BE A THREAT. KEPT CATEGORICAL POPS FOR TODAY AND TONIGHT AS THE FNT IS STALLED AND IMPULSES WL RIDE IT AND KEEP RAIN GOING. FOR WED DROPPED POPS FROM NW TO SE DURING THE DAY AS THE FNT AND UPR TROF SLIDE TO THE E. QPF AMTS APPEAR TO BE IN THE 3-4 INCH CATEGORY FOR SRN FA AND TAPER OFF TO AROUND AN INCH OR SO IN THE NW FROM NOW THRU WED EVENING. CONFIDENCE IN WIDESPREAD AMTS THIS HIGH IS RISING AS MODELS ARE COMING INTO BETTER AGREEMENT IN THIS AREA. LOCAL AMOUNTS UNDER CONVECTIVE CELLS THAT EXPERIENCE TRAINING COULD BE EVEN HIGHER. AS FAR AS THUNDER POTENTIAL IS CONCERNED...KEPT SCT THUNDER FOR TODAY AS H8 JET IS POINTING AT THE FA AND THERE IS SOME ELEVATED INSTABILITY AVAILABLE. DROPPED TO ISO TONIGHT AS INSTABILITY AXIS AND JET ARE SHIFTING EAST. BY WED HAVE NOT THUNDER IN AS THESE ELEMENTS ARE EAST OF THE AREA AND H8 WINDS ARE SHIFTING TO THE N. TEMPS FROM GUIDANCE WERE SIMILAR SO USED A BLEND THRUOUT. BY WED NT THE SYSTEM HAS MVED OUT OF THE AREA SO WENT WITH A DRY FCST FOR WED NT AND THU. BY THU NT ANOTHER MUCH WEAKER SYSTEM APPEARS TO BE APPROACHING THE FA AND KEPT GOING FCST OF A SLT CHC OF RA/SN IN THE NW. NO CHANGES NEEDED IN THE EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && AVIATION...SH PUBLIC...CP
Hazardous weather outlook, Mar 18, 5:33 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 533 AM EDT TUE MAR 18 2008 INZ028-029-035-043-044-051-060-067-068-190945- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- DAVIESS- 533 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE HEAVY RAIN HAS THE POTENTIAL TO PRODUCE FLOODING ACROSS THE AREA. LIGHTNING WILL ALSO BE A THREAT FROM THE EMBEDDED THUNDERSTORMS. FLOODING WILL CONTINUE ALONG MUCH OF THE THE WABASH RIVER AND ALONG LOWER PORTIONS OF THE WHITE RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAIN IS EXPECTED TO CONTINUE INTO WEDNESDAY BEFORE COMING TO AN END BY WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS UP TO 4 INCHES ARE POSSIBLE IN SOME AREAS OF CENTRAL INDIANA BY THE TIME THE RAIN ENDS. THIS HEAVY RAIN WILL LIKELY WORSEN ONGOING FLOODING AND CREATE NEW FLOODING PROBLEMS. FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER AND ALONG LOWER PORTIONS OF THE WHITE RIVER THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING OF ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-036>042-045>049-052>057-061>065-069>072-190945- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS- 533 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE HEAVY RAIN HAS THE POTENTIAL TO PRODUCE FLOODING ACROSS THE AREA. LIGHTNING WILL ALSO BE A THREAT FROM THE EMBEDDED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAIN IS EXPECTED TO CONTINUE INTO WEDNESDAY BEFORE COMING TO AN END BY WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS UP TO 4 INCHES ARE POSSIBLE IN SOME AREAS OF CENTRAL INDIANA BY THE TIME THE RAIN ENDS. THIS HEAVY RAIN WILL LIKELY WORSEN ONGOING FLOODING AND CREATE NEW FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING OF ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Lawrence, Martin | 23 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Lawrence, Martin | 20 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Lawrence, Martin | 20 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 19 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Hamilton, Madison | 4 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Morgan, Owen | 5 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Morgan, Owen | 5 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Greene, Owen | 7 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 20 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 10 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 22 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Gibson, Knox | 33 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Knox | 27 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Knox | 30 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Shelby | 4 days |
| Mar 18, 1:29 PM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 48 hr |
Nearby
River Flood Warnings in Indiana, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.